Alert archive / Arizona / Red Flag Warnings in 2011

Red Flag Warning 18, NWS Flagstaff, AZ

June 4, 2011Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 4, 2011, 4:07 AM MST for Coconino County, Navajo County, Arizona. It took effect at Jun 4, 2011, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2011, 4:07 AM MST (11:07 UTC)
In effect from
Jun 4, 2011, 11:00 AM MST
Expired
Jun 4, 2011, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 117 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4592 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WWUS85 KFGZ 041107
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
407 AM MST SAT JUN 4 2011

AZZ106-107-115-116-050200-
/O.NEW.KFGZ.FW.W.0018.110604T1800Z-110605T0200Z/
/O.NEW.KFGZ.FW.A.0017.110606T1600Z-110607T0300Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
407 AM MST SAT JUN 4 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. 

* AFFECTED AREA: MOGOLLON RIM...COCONINO PLATEAU...GRAND CANYON
  COUNTRY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED LATE THIS
  MORNING THROUGH EARLY EVENING. SLIGHTLY LESS WIND IS FORECAST
  FOR SUNDAY...THEN STRONGER WINDS WILL RETURN ON MONDAY.

* 20-FOOT WINDS: 20 TO 25 MPH WITH GUSTS TO 35 MPH TODAY. 20 TO 30
  MPH WITH GUSTS NEAR 40 MPH MONDAY.
 
* RELATIVE HUMIDITIES: AFTERNOON MINIMUM HUMIDITIES 6 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ104-105-108-109-112-113-138>140-050200-
/O.NEW.KFGZ.FW.A.0017.110606T1600Z-110607T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
407 AM MST SAT JUN 4 2011

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. 

* AFFECTED AREA: KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...
  YAVAPAI COUNTY MOUNTAINS...NORTHEAST PLATEAUS AND MESAS...LITTLE
  COLORADO RIVER VALLEY IN COCONINO AND NAVAJO COUNTIES...OAK
  CREEK AND SYCAMORE CANYONS...BLACK MESA.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FROM
  MONDAY MORNING THROUGH MONDAY EVENING AS A TROUGH PASSES THROUGH
  THE GREAT BASIN.

* 20-FOOT WINDS: 20 TO 30 MPH WITH GUSTS NEAR 40 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM HUMIDITIES 6 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
2 follow-up statements
921 
WWUS85 KFGZ 041844
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1144 AM MST SAT JUN 4 2011

AZZ106-107-115-116-050645-
/O.CON.KFGZ.FW.W.0018.000000T0000Z-110605T0200Z/
/O.CON.KFGZ.FW.A.0017.110606T1600Z-110607T0300Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
1144 AM MST SAT JUN 4 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
  EARLY EVENING. SLIGHTLY LESS WIND IS FORECAST FOR SUNDAY...THEN
  STRONGER WINDS WILL RETURN ON MONDAY.

* 20-FOOT WINDS: 20 TO 25 MPH WITH GUSTS TO 35 MPH TODAY. 20 TO
  30 MPH WITH GUSTS NEAR 40 MPH MONDAY. 

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM HUMIDITIES 6 TO 12 
  PERCENT.

* STATUS: ONLY A SINGLE OBSERVATION ON THE EASTERN MOGOLLON RIM
  HAS YET EXCEEDED RED FLAG WARNING CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ104-105-108-109-112-113-138>140-050645-
/O.CON.KFGZ.FW.A.0017.110606T1600Z-110607T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1144 AM MST SAT JUN 4 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FROM 
  MONDAY MORNING THROUGH MONDAY EVENING AS A TROUGH PASSES 
  THROUGH THE GREAT BASIN. 

* 20-FOOT WINDS: 20 TO 30 MPH WITH GUSTS NEAR 40 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM HUMIDITIES 6 TO 12 
  PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

HOWARD

HTTP://WEATHER.GOV/FLAGSTAFF
567 
WWUS85 KFGZ 050204
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
704 PM MST SAT JUN 4 2011

AZZ106-107-115-116-051415-
/O.EXP.KFGZ.FW.W.0018.000000T0000Z-110605T0200Z/
/O.CON.KFGZ.FW.A.0017.110606T1600Z-110607T0300Z/
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
704 PM MST SAT JUN 4 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN ON
  MONDAY AS STRONGER WINDS RETURN TO THE AREA.

* 20-FOOT WINDS: 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ON MONDAY.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 10
  TO 15 PERCENT ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ104-105-108-109-112-113-138>140-051415-
/O.CON.KFGZ.FW.A.0017.110606T1600Z-110607T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
704 PM MST SAT JUN 4 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FROM 
  MONDAY MORNING THROUGH MONDAY EVENING AS A TROUGH PASSES 
  THROUGH THE GREAT BASIN.

* 20-FOOT WINDS: 20 TO 30 MPH WITH GUSTS NEAR 40 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES
  RANGING FROM 6 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 4, 4:07 AM MST, 0 minutes earlier.

Area forecast discussion, Jun 4, 4:07 AM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
407 AM MST SAT JUN 4 2011

CORRECTED WATCH/WARNING/ADVISORY SECTION

.SYNOPSIS...SOUTHWESTERLY FLOW ALOFT WILL BRING NEAR NORMAL
TEMPERATURES AND BREEZY SOUTHWESTERLY WINDS TO NORTHERN ARIZONA
THROUGH AT LEAST TUESDAY. ENOUGH MOISTURE MAY MOVE NORTHWARD INTO
EASTERN ARIZONA FOR ISOLATED THUNDERSTORMS ON SUNDAY AND MONDAY.

&&

.DISCUSSION...LOW PRESSURE TO OUR WEST AND HIGH PRESSURE TO OUR EAST
WILL SET UP SOUTH-SOUTHWESTERLY FLOW ACROSS NORTHERN ARIZONA THROUGH
THE WEEKEND...WITH BREEZY SURFACE WINDS CONTINUING. SEASONABLY WARM
CONDITIONS ARE EXPECTED IN THIS FLOW PATTERN. ENOUGH SUBTROPICAL
MOISTURE MAY SNEAK INTO EASTERN ARIZONA EARLY NEXT WEEK FOR A FEW
HIGH-BASED AND SOMEWHAT DRY DAYTIME THUNDERSTORMS TO
DEVELOP...MAINLY FOR APACHE COUNTY.

FOR TUESDAY THROUGH THURSDAY...THE WESTERN UNITED STATES WILL REMAIN
UNDER A STUBBORNLY PERSISTENT BROAD TROUGH. DAYTIME TEMPS WILL BE A
FEW DEGREES COOLER...BUT THE DRY CONDITIONS AND BREEZY SOUTHWEST
WINDS WILL PERSIST.

&&

.AVIATION...FOR THE 12Z PACKAGE...VFR CONDITIONS WILL CONTINUE OVER
THE NEXT 24 HOURS UNDER SKC-SCT CIRRUS. 16Z SAT TIL 02Z SUN...SOUTH
SOUTHWEST WINDS 15-25KT WITH AFTERNOON GUSTS NEAR 30 KT. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...SOUTHWEST FLOW ALOFT WILL PERSIST OVER NORTHERN
ARIZONA THIS WEEKEND. BREEZY SOUTHWEST AFTERNOON WINDS WILL CONTINUE
WITH A PORTION OF THE MOGOLLON RIM AND WESTERN COCONINO COUNTY
EXPECTED TO EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND A RED FLAG WARNING HAS BEEN ISSUED. ON SUNDAY...MID
LEVEL MOISTURE AND INSTABILITY SHOULD MOVE INTO EASTERN
ARIZONA...BRINGING A CHANCE FOR HIGH BASED AND DRY THUNDERSTORMS
WITH GUSTY WINDS TO AREAS EAST OF A LINE FROM KAYENTA THROUGH YOUNG.
AFTERNOON HAINES VALUES WILL BE 5 OR 6 THROUGH SUNDAY...HIGHEST
ACROSS APACHE AND NAVAJO COUNTIES.

MONDAY THROUGH WEDNESDAY...ON MONDAY...AN UPPER LEVEL DISTURBANCE
MOVING THROUGH THE GREAT BASIN MAY PRODUCE CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE NORTHLAND. A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR MUCH OF CENTRAL AND NORTHERN ARIZONA. THE MID LEVEL
MOISTURE PLUME OVER APACHE COUNTY IS FORECAST TO MOVE EAST THROUGH
THE DAY WITH A DECREASING THREAT OF THUNDERSTORMS. EXPECT DRY...
WARM AND BREEZY WEATHER TUESDAY AND WEDNESDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING 11 AM TO 7 PM MST TODAY FOR FIRE WEATHER ZONES
AZZ106-107-115-116.

FIRE WEATHER WATCH MONDAY MORNING THROUGH MONDAY EVENING
AZZ104>109-112-113-115-116-138>140.

&&

PUBLIC.....................KD
AVIATION/FIRE WX...........JJ

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:07 AM MSTFire Weather WatchFGZApache, Coconino, Navajo, Yavapai35 hr

Nearby

Red Flag Warnings in Arizona, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.